# SDR CA140428005

- Difficulty date: April 8, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Boeing 737-800
- Aircraft time: 29,460 hours
- Engine: Cfmint CFM567B262
- System (JASC): 3197 · Instrument System Wiring
- Part: Ground Wire
- Condition: Broken
- Location: Fdr
- Stage of operation: LD
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE 2013-2014 SEASONAL OPERATION, WE HAVE EXPERIENCED SEVERAL REPEATED "FDR OFF" INTERMITTENT ILLUMINATIONS.  THE EXTENSIVE TROUBLESHOOTING CARRIED OUT DID NOT ISOLATE THE FAULT AS IT WAS IT VERY HARD TO REPLICATE THE DEFECT, THE ACFT WAS OPERATED UNDER MEL 31-02-01.  THE ACFT WAS RETURNED TO UK OPERATION, AFTER MUCH TROUBLESHOOTING AND FURTHER CORRESPONDENCE WITH MFG THE FDR DEFECT WAS TRACED TO A BROKEN 115V AC GROUND RETURN WIRE, W5409-0005-20, WHICH WAS MAKING INTERMITTENT CONTACT AT THE TERMINAL BLOCK GD 3864 AC.  THE DEFECT WAS DIFFICULT TO FIND.
